Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On generic asymptotic stability of differential equations in Banach space

Authors: F. S. De Blasi and J. Myjak
Journal: Proc. Amer. Math. Soc. 65 (1977), 47-51
MSC: Primary 34G05; Secondary 58F10
MathSciNet review: 0447730
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The asymptotic stability of the zero solution of the differential equation $ ( \ast )\;x' = Ax + f(x)$ is studied, when the pertubation f is in a given complete metric space $ \mathfrak{M}$. It is known that the zero solution of $ ( \ast )$ is asymptotically stable whenever f is in a certain proper subset $ \mathfrak{N} \subset \mathfrak{M}$. It is shown that, while $ \mathfrak{N}$ is of Baire first category in $ \mathfrak{M}$, on the contrary the set $ {\mathfrak{M}_0}$ of all those f for which the zero solution of $ ( \ast )$ is asymptotically stable is a proper residual subset of $ \mathfrak{M}$.

References [Enhancements On Off] (What's this?)

  • [1] F. S. De Blasi and J. Myjak, Sur la convergence des approximations successives pour les contractions non linéaires dans un espace de Banach, C. R. Acad. Sci. Paris Sér. A 283 (1976), 185-187. MR 0425703 (54:13656)
  • [2] -, Generic properties of hyperbolic partial differential equations, J. London Math. Soc. (to appear).
  • [3] G. E. Ladas and V. Laksmikantham, Differential equations in abstract spaces, Academic Press, New York, 1972. MR 0460832 (57:824)
  • [4] W. Orlicz, Zur Theorie der Differentialgleichung $ y' = f(x,y)$, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. A 8/9 (1932), 221-228.
  • [5] G. Sansone and R. Conti, Non-linear differential equations, Pergamon Press, Oxford, 1964. MR 31 #1417. MR 0177153 (31:1417)
  • [6] F. A. Valentine, A Lipschitz condition preserving extension for a vector function, Amer. J. Math. 67 (1945), 83-93. MR 6, 203. MR 0011702 (6:203e)
  • [7] G. Vidossich, Most of successive approximations do converge, J. Math. Anal. Appl. 45 (1974), 127-131. MR 49 #686. MR 0335908 (49:686)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34G05, 58F10

Retrieve articles in all journals with MSC: 34G05, 58F10

Additional Information

Keywords: Differential equations, Banach space, Asymptotically stable, generically asymptotically stable, Baire first category, residual set
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society